Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS New Orleans, LA
NWS New Orleans, LA issued this special weather statement at Jun 21, 2021, 8:36 PM CDT for West Feliciana Parish, Louisiana; Amite County, Wilkinson County, Mississippi. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2021, 8:36 PM CDT (01:36 UTC)
- Expired
- Jun 21, 2021, 9:30 PM CDT
- In force
- 54 min
- Issued by
- NWS New Orleans, LA
Counties West Feliciana Parish, LA, Amite County, MS, Wilkinson County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 1.6 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 732 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 1049 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted.
518
WWUS84 KLIX 220136
SPSLIX
Special Weather Statement
National Weather Service New Orleans LA
836 PM CDT Mon Jun 21 2021
LAZ034>036-MSZ068-069-220230-
East Feliciana-Pointe Coupee-West Feliciana-Wilkinson-Amite-
836 PM CDT Mon Jun 21 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WEST FELICIANA...
NORTHWESTERN POINTE COUPEE AND NORTH CENTRAL EAST FELICIANA
PARISHES...WILKINSON AND WESTERN AMITE COUNTIES...
At 836 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Church Hill to near Kingston to near
Big Bend. Movement was east at 25 mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
Liberty, Centreville, Woodville, Gloster, Norwood, Wakefield,
Smithdale, Lettsworth, Spillman, Fort Adams, Dolorosa and Crosby.
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in New Orleans.
LAT...LON 3132 9112 3135 9102 3133 9099 3135 9067
3121 9071 3080 9142 3095 9180 3097 9181
3104 9172 3104 9165 3097 9166 3104 9156
3113 9163 3124 9156 3122 9151 3124 9148
3128 9149 3132 9146 3137 9123
TIME...MOT...LOC 0136Z 287DEG 23KT 3175 9116 3137 9128 3104 9185
$$
PGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this special weather statement went out at Jun 21, 3:53 PM CDT, 4 hours 43 minutes earlier.
Area forecast discussion, Jun 21, 3:53 PM CDT, 4 hours 43 minutes before
Area Forecast Discussion National Weather Service New Orleans LA 353 PM CDT Mon Jun 21 2021 .SHORT TERM... Tonight through Thursday... Tonight into Tuesday morning, a frontal system is expected to move through our area, increasing rain chances. Southerly surface winds will help to enhance the lifting and moisture advection into the area. Upper level divergence will help to enhance buoyancy and help with efficiency. PW values will remain above the 75th percentile for the SPC sounding climatology for the next few days. These storms will have the potential for locally heavy rainfall overnight, especially in the vulnerable areas. Lightning will also be a concern overnight as well. Tuesday through Thursday, the frontal boundary will linger over the area. Wednesday and Thursday, the boundary refires convection, mainly during the afternoon hours. Southerly surface winds will help to enhance lifting and moisture advection over the area Tuesday through Thursday. PW values will remain over the 75th percentile for the next few days. Heavy rainfall inside of thunderstorm development will be a concern with this frontal system moving through, particularly Tuesday. Lightning will also be a concern as well. MSW .LONG TERM... Friday through Monday... Friday through Monday, more of a normal summertime pattern will begin to dominate the area. Rain chances will be enhanced, mainly during the afternoon hours. Southerly surface winds will help to enhance moisture advection in the atmosphere. PW values will remain high through this time period. Scattered thunderstorms and showers will be possible daily during the peak daytime heating hours. Lightning will be a concern inside thunderstorm development as well. MSW && .AVIATION... VFR conditions prevail at all area airports. Some vicinity showers will be possible through the afternoon hours. Temporary periods of showers and storms will be possible at all area airports which will cause lower visibilities and ceilings, and TEMPO groups are in place during the best timing for these showers and storms. Overnight tonight through the end of the forecast period, MVFR conditions will be possible due to low ceilings and vicinity showers. MCB may get to IFR conditions around daybreak tomorrow briefing due to fog and vicinity showers before returning to MVFR conditions for the end of the forecast period. MSW && .MARINE... Tonight through Friday, winds will be southerly and moderate (<15 knots). Friday afternoon through Monday, winds will be easterly to southeasterly and moderate (<15 knots). Wave heights will correspond to the wind speeds. MSW && .PRELIMINARY POINT TEMPS/POPS... MCB 71 83 70 89 / 80 80 20 50 BTR 73 86 73 90 / 80 90 30 60 ASD 73 86 72 89 / 80 80 40 70 MSY 76 87 76 89 / 80 80 40 70 GPT 74 85 74 87 / 90 80 40 70 PQL 72 84 72 87 / 90 90 50 70 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. &&
In the hours before
Local storm report, Jun 21, 6:42 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
642 PM CDT MON JUN 21 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0641 PM FLASH FLOOD SLIDELL 30.28N 89.78W
06/21/2021 ST. TAMMANY LA PUBLIC
SCATTERED REPORTS OF STREETS FLOODING.
&&
KOLocal storm report, Jun 21, 7:07 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
707 PM CDT MON JUN 21 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM FLASH FLOOD 2 NE HARAHAN 29.96N 90.18W
06/21/2021 JEFFERSON LA PUBLIC
ROADS FLOODED.
&&
KOLocal storm report, Jun 21, 7:12 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
712 PM CDT MON JUN 21 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM FLASH FLOOD 2 NW NEW ORLEANS 29.99N 90.11W
06/21/2021 ORLEANS LA PUBLIC
CANAL BLVD. UNDERPASS FLOODED.
&&
KOLocal storm report, Jun 21, 7:49 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
749 PM CDT MON JUN 21 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM FLASH FLOOD 2 ESE METAIRIE 29.99N 90.14W
06/21/2021 JEFFERSON LA PUBLIC
ESTIMATED 6-8 IN OF WATER OVER THE ROAD
WAYS.
&&
KOSpecial weather statement, Jun 21, 8:18 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service New Orleans LA
818 PM CDT Mon Jun 21 2021
LAZ061-064-070-075>078-MSZ080-220145-
Southeast St. Tammany-Western Orleans-Upper St. Bernard-Eastern
Orleans-Northwest St. Tammany-Lower St. Bernard-Upper
Jefferson-Hancock-
818 PM CDT Mon Jun 21 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL ST. BERNARD...
ORLEANS...SOUTHEASTERN ST. TAMMANY...NORTHERN JEFFERSON PARISHES IN
SOUTHEASTERN LOUISIANA AND SOUTHWESTERN HANCOCK COUNTIES...
At 818 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Metairie to near Meraux to near
Shell Beach. Movement was northeast at 35 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
New Orleans, Slidell, Metairie, East New Orleans, Chalmette, Lake
Catherine, Pearlington, Lacombe, Shell Beach, Arabi, Meraux, Violet,
Slidell Airport and Lakefront Airport.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 2977 8972 2994 8993 3000 9021 3018 8968
3026 8998 3039 8995 3031 8959 3019 8944
3016 8966 3015 8963 3002 8972 3002 8984
2994 8984 2996 8973 2987 8968 2987 8961
3008 8949 3005 8938
TIME...MOT...LOC 0118Z 218DEG 32KT 3003 9009 2999 8990 2987 8974
PGSpecial weather statement, Jun 21, 8:36 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service New Orleans LA
836 PM CDT Mon Jun 21 2021
LAZ034>036-MSZ068-069-220230-
East Feliciana-Pointe Coupee-West Feliciana-Wilkinson-Amite-
836 PM CDT Mon Jun 21 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WEST FELICIANA...
NORTHWESTERN POINTE COUPEE AND NORTH CENTRAL EAST FELICIANA
PARISHES...WILKINSON AND WESTERN AMITE COUNTIES...
At 836 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Church Hill to near Kingston to near
Big Bend. Movement was east at 25 mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
Liberty, Centreville, Woodville, Gloster, Norwood, Wakefield,
Smithdale, Lettsworth, Spillman, Fort Adams, Dolorosa and Crosby.
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in New Orleans.
LAT...LON 3132 9112 3135 9102 3133 9099 3135 9067
3121 9071 3080 9142 3095 9180 3097 9181
3104 9172 3104 9165 3097 9166 3104 9156
3113 9163 3124 9156 3122 9151 3124 9148
3128 9149 3132 9146 3137 9123
TIME...MOT...LOC 0136Z 287DEG 23KT 3175 9116 3137 9128 3104 9185
PGThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 7:56 PM CDT | Flood Watch | LIX | Assumption, Orleans, Saint Bernard, Saint James, Saint John the Baptist, Saint Tammany | 6 min |
| Jun 21, 8:05 PM CDT | Flash Flood Watch | LIX | Assumption, Orleans, Saint Bernard, Saint James, Saint John the Baptist, Saint Tammany | 23 hr |
| Jun 21, 8:18 PM CDT | Special Weather Statement | LIX | Orleans | 27 min |
| Jun 21, 8:19 PM CDT | Special Marine Warning | LIX | 41 min | |
| Jun 21, 8:24 PM CDT | Special Marine Warning | LIX | 66 min | |
| Jun 21, 9:01 PM CDT | Severe Thunderstorm Warning | LIX | East Feliciana, Saint Helena, West Feliciana | 29 min |
| Jun 21, 9:31 PM CDT | Severe Thunderstorm Warning | LIX | East Feliciana, Saint Helena, Tangipahoa | 44 min |
| Jun 21, 9:49 PM CDT | Special Marine Warning | LIX | 26 min | |
| Jun 21, 10:11 PM CDT | Special Weather Statement | LIX | Tangipahoa, Washington | 34 min |
| Jun 21, 10:14 PM CDT | Special Marine Warning | LIX | 61 min | |
| Jun 22, 5:18 AM CDT | Special Marine Warning | LIX | 57 min | |
| Jun 22, 6:16 AM CDT | Special Marine Warning | LIX | 59 min | |
| Jun 22, 8:10 AM CDT | Special Marine Warning | LIX | 25 min | |
| Jun 22, 12:38 PM CDT | Special Marine Warning | LIX | 67 min | |
| Jun 22, 4:02 PM CDT | Special Weather Statement | LIX | Saint John the Baptist | 28 min |
| Jun 22, 4:54 PM CDT | Areal Flood Advisory | LIX | Ascension, East Baton Rouge, Livingston | 111 min |
| Jun 21, 8:48 PM CDT | Special Weather Statement | LIX | Hancock | 42 min |
| Jun 21, 9:33 PM CDT | Special Weather Statement | LIX | Harrison | 42 min |
| Jun 21, 9:44 PM CDT | Flash Flood Warning | LIX | Hancock, Harrison | 2 hr |
| Jun 21, 10:09 PM CDT | Special Weather Statement | LIX | Jackson | 36 min |
| Jun 21, 10:27 PM CDT | Flash Flood Warning | LIX | Jackson | 93 min |
| Jun 22, 6:00 AM CDT | River Flood Warning | LIX | Harrison | 69 hr |
| Jun 22, 6:02 AM CDT | River Flood Warning | LIX | Harrison | 47 hr |
| Jun 22, 9:39 AM CDT | River Flood Warning | LIX | Jackson | 4 days |
| Jun 22, 5:10 PM CDT | Areal Flood Advisory | LIX | Harrison, Jackson | 2 hr |
| Jun 22, 6:14 PM CDT | Flash Flood Warning | LIX | Harrison, Jackson | 108 min |
| Jun 22, 6:32 PM CDT | Special Weather Statement | LIX | Harrison | 28 min |
Nearby
Special Weather Statements in Mississippi, 2021Special Weather Statements in Louisiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.